Alert archive / Indiana / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Louisville, KY

March 11, 20065 counties in Indiana

NWS Louisville, KY issued this flash flood warning at Mar 11, 2006, 12:15 PM EST for 5 counties in Indiana. It was in force for 2 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2006, 12:15 PM EST (17:15 UTC)
Expired
Mar 11, 2006, 2:15 PM EST
In force
2 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 12:36 PM ESTFLASH FLOODEnglish, INBACON HOLLOW AND TEMPLE STREET IN ENGLISH WERE CLOSED BY HIGH WATER. VALEENE ROAD NORTH OF TEMPLE WAS CLOSED. EAST 5TH STREET TO TEMPLE STREET IN ENGLISH WAS CLOSED. OTTER CREEK ROAD WAS CLOSED. THE CLOVERLEAF AT THE INTERSECTION OF SR 64 AND SR 37 WAS FLOODED
Mar 11, 12:59 PM ESTFLASH FLOOD1 E Siberia, INHIGHWAY 145 IN PERRY COUNTY JUST NORTH OF INTERSTATE 64 IS IMPASSABLE IN SPOTS.
Mar 11, 1:05 PM ESTFLASH FLOODMarengo, INPLEASANT STREET AND VALEENE ROAD IN MARENGO ARE IMPASSABLE.
Mar 11, 1:13 PM ESTFLASH FLOODSalem, INHIGHWAY 150 NEAR HARDINSBURG IS DOWN TO ONE LANE OPEN. IN POSEY TOWNSHIP...A VEHICLE IS TRAPPED IN HIGH WATER WITH WATER UP TO THE HOOD. A BRIDGE IS UNDER WATER IN PEKIN NEAR MAIN STREET. PORTIONS OF COXS FERRY... HIGHWAY 150...AND HIGHWAY 39 ARE CLOSED. WASHI
Mar 11, 1:20 PM ESTFLASH FLOODOrangeville, INHIGHWAY 337 IN THE LOST RIVER AREA OF ORANGE COUNTY IS CLOSED DUE TO HIGH WATER.
Mar 11, 1:42 PM ESTFLASH FLOODJasper, INNUMEROUS ROADS REMAIN CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 111721
FFWLMK
INC025-037-117-123-175-111915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CONTINUED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CONTINUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA
  PERRY COUNTY IN SOUTH CENTRAL INDIANA
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 215 PM EST

* AT 1214 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
ADDITIONAL THUNDERSTORMS DEVELOPING INTO THE WARNED AREA. 

MANY STATE AND COUNTY ROADS ARE STILL CLOSED DUE TO HIGH WATER.

ADDITIONAL RAINFALL AMOUNTS OF AT LEAST 1 INCH ARE LIKELY ACROSS THE 
WARNED COUNTIES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.

LAT...LON 3849 8704 3822 8705 3821 8679 3793 8676
      3790 8663 3813 8648 3820 8640 3822 8630
      3842 8632 3842 8602 3849 8601 3852 8589
      3874 8589 3877 8628 3868 8629 3868 8647
      3867 8668 3851 8669

$$

DK
1 follow-up statement
000 
WGUS73 KLMK 111849
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
141 PM EST SAT MAR 11 2006

INC025-037-117-123-175-111915-
WASHINGTON IN-ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
141 PM EST SAT MAR 11 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 215 PM EST FOR PERRY...
CRAWFORD...DUBOIS...ORANGE AND WASHINGTON COUNTIES...

AT 140 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM AND
PAOLI.

NUMEROUS STATE AND COUNTY ROADS ARE CLOSED DUE TO HIGH WATER. 

HEAVIEST RAIN HAS OCCURRED OVER THE NORTHERN HALF OF CRAWFORD COUNTY 
INTO SOUTHERN WASHINGTON COUNTY WITH RADAR ESTIMATES OF 2 TO 4 
INCHES THERE SINCE EARLY THIS MORNING.   

ADDITIONAL RAINFALL AMOUNTS OF AT LEAST 1 INCH ARE LIKELY ACROSS THE 
WARNED COUNTIES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

LAT...LON 3849 8704 3822 8705 3821 8679 3793 8676
      3790 8663 3813 8648 3820 8640 3822 8630
      3842 8632 3842 8602 3849 8601 3852 8589
      3874 8589 3877 8628 3868 8629 3868 8647
      3867 8668 3851 8669

$$

DK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 10:03 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 11, 10:03 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 AM EST SAT MAR 11 2006

.MID MORNING UPDATE...
A COUPLE OF ISSUES TO ADDRESS WITH THIS UPDATE...THE EXPIRING
WATCH...AND FLOODING CONCERNS ALONG AND NORTH OF THE OHIO RIVER THIS
MORNING. WATCH WILL BE ALLOWED TO EXPIRE ON TIME. WE ARE RECIEVING
MANY REPORTS OF WATER OVER ROADWAYS ACROSS MOST OF THE NORTHERN TIER
OF COUNTIES ALONG AND NORTH OF THE OH RIVER. MANY FLASH FLOOD
WARNINGS HAVE BEEN ISSUED...DO NOT DRIVE INTO ANY ROADWAYS WITH
STANDING OR FLOWING WATER RAIN LOOKS TO CONTINUE OVER THIS AREA OF
CONCERN THROUGH THE END OF THE MORNING WITH THE END OF THE RAIN JUST
NOW EXITTING W KY MOVING NE INTO THE REGION. ANOTHER 1 TO 2 INCHES
OF RAIN WILL BE LIKELY THROUGH NOON. OUTSIDE OF THOSE CONCERNS WILL
MAKE QUICK ZONE UPDATES TO HIGH TEMPS... CURRENT TEMPS HAVE TRENDED
HIGHER THAN IN GRIDS...ESPECIALLY ACROSS THE SOUTH WHERE WARM FRONT
HAS PASSED...WILL MAKE ADJUSTMENTS UPWARDS. --SCHOTT

.PREV DISCUSSION... (ISSUED 716 AM EST SAT MAR 11 2006)

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ONGOING OVER MUCH OF SRN
IND AND PARTS OF N CNTRL KY. CLASSIC ELEVATED INSTABILITY
ENVIRONMENT PER LATEST SDF ACARS SOUNDING AT 1130 UTC. WEVE HAD
REPORTS OF UP TO QUARTER SIZE HAIL WITH THESE CELLS...AND WE EXPECT
THREAT FOR SVR HAILERS TO CONTINUE WITH THIS PARTICULAR AREA OF
CONVECTION. ANOTHER THREAT HAS AND WILL BE NEARLY CONTINUOUS CG
LIGHTNING WITH THESE CELLS...DUE IN PART TO THE AMOUNT OF HAIL BEING
PRODUCED AND STEEP LAPSE RATES/RELATIVE LOW FREEZING LEVELS (10KFT).

ANOTHER AREA OF SCT TSRA MOVING THIS WAY FROM SE MO...WRN
KY...WRN/CNTRL TN. ACTIVITY AHEAD OF SMALL SHORTWAVE OVER
ARKANSAS EMBEDDED WITH SW FLOW ALOFT. WE EXPECT THIS PCPN TO MOVE
INTO THE LMK CWA AFTER 13 UTC...POSING A RISK FOR SVR STORMS.
THESE CELLS ARE ROOTED IN MORE OF A SURFACE BASED INSTABILITY...
WHICH IS ADVECTING NWD INTO THE CWA ALONG WITH HIGHER SFC
DEWPOINTS. SO ALONG WITH HAIL...ADDITIONAL STORMS THIS MORNING
COULD PRODUCE HIGH WIND GUSTS.

CS

.PREV DISCUSSION... (ISSUED 535 AM EST SAT MAR 11 2006)

MESO UPDATE...
WATCHING CLUSTERS OF CELLS MOVING OUT OF THE EVV/OWB AREAS INTO
OUR NW COUNTIES. RECENT ACARS SOUNDING AT 0930 UTC IS PRETTY
IMPRESSIVE...VERY STEEP LAPSE RATES ABOVE 800MB WITH A DEEP NEAR
SURFACE INVERSION. CURRENTLY WE ARE 46F AT THE WFO...AND ACARS
SOUNDING IS SHOWING 64F AT 2500 FT SO HAIL STORMS ARE THE MAIN
THREAT OVER THE NEXT HOUR OR TWO N OF THE WRN KY PARKWAY AND W OF
I-65. SPS ISSUED FOR THIS AREA. ADDITIONAL CONVECTION CURRENTLY
STRETCHING FROM SE MO INTO WRN TN EXPECTED TO PERSIST WITHIN GOOD
ELEVATED INSTABILITY...PERHAPS AFFECTING THE LMK CWA AFTER 12-13
UTC. WILL UPDATE GRIDDED FCST FOR THE NEXT 1-2 HOURS BASED ON
CURRENT TRENDS.

CS

PREV DISCUSSION... (ISSUED 437 AM EST SAT MAR 11 2006)

MESO UPDATE...
INCREASING ELEVATED INSTABILITY TO OUR WEST/SOUTH HELPING GENERATE
STRONG TO SEVERE THUNDERSTORMS IN ASSOC WITH THE LLJ. THESE
STORMS CONTINUE ON THEIR NE TRACK AND COULD AFFECT WRN PORTIONS OF
THE LMK CWA THROUGH 12 UTC. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR LOCATIONS WEST OF I-65. LARGE HAIL IS THE MAIN THREAT.
NO OTHER CHANGES TO THE FCST AT THIS TIME.

CS

PREV DISCUSSION... (ISSUED 333 AM EST SAT MAR 11 2006)

SHORT TERM (TODAY-TONIGHT)...
RATHER BUSY TWO DAY PERIOD ACROSS THE LOWER OHIO VALLEY BEGINS
TODAY. RECENT SFC OBS SHOWING THE 60F ISODROSOTHERM LIFTING RAPIDLY
NWD TOWARD THE TENN VALLEY IN RESPONSE TO LARGE SCALE SLY FLOW. AS
OF 07 UTC...A CLUSTER OF TSRA ONGOING OVER WRN/NRN AR WITHIN MOIST
LLJ AXIS...NEW CONVECTION DEVELOPING CLOSER TO CWA OVER SE MO. A FEW
SPRINKLES OR -SHRA POSSIBLE THROUGH DAYBREAK OVER THE CWA WITH
FAIRLY THICK MID-LEVEL CLOUDS SHOWING UP AS RETURNS ON RADAR.

A CONSENSUS OF NAM/GFS DATA AND 21 UTC SREF SUGGESTS SHRA WITH
EMBEDDED THUNDER WILL SPREAD NE ALONG THE 0-6KM MEAN WIND INTO THE
CWA AROUND OR AFTER 10 UTC ASSOC WITH LOW LEVEL MOISTURE TRANSPORT
MAXIMUM. BEST CHANCES WOULD BE OVER THE W/N PARTS OF THE CWA...WITH
A RELATIVE MIN IN POPS OVER OUR SE COUNTIES. SMALL HAIL POSSIBLE
FROM THESE EARLY CELLS. THIS PCPN WOULD THEN CONTINUE ON TO THE NE
INTO THE EARLY AFTN HOURS. FOR THE LATE AFTN-EARLY EVE HOURS...NAM
DEPICTS AN AREA OF 700MB SUBSIDENCE OVER THE CWA AND WITH NO
DISCERNIBLE FORCING MECHANISMS IN THE AREA...WILL LOWER POPS DURING
THAT PERIOD...BUT KEEP THEM IN THE CHC CATEGORY IN CASE SOME
UNRESOLVABLE FEATURES HELP GENERATE PCPN.

STEPPING INTO THE LATE EVE AND OVERNIGHT HOURS...MODELS HAVE BEEN
QUITE CONSISTENT AT POINTING TOWARD A BAND OF CONVECTION DEVELOPING
INTO SRN IND AND NORTHERN PARTS OF CNTRL KY. MOST LIKELY THIS TSRA
WOULD HAVE EARLIER ORIGINS OVER IL/MO WITHIN HEIGHTENED SVR RISK
AREA FCST BY SPC...CONSOLIDATING INTO A LINEAR BAND/MCS. MEAN WIND
AND LLJ VECTORS ARE NEARLY PARALLEL...SUGGESTING POTENTIAL FOR
TRAINING WITHIN THIS BAND. SO HEAVY RAINFALL POTENTIAL IS ENHANCED
TONIGHT FOR SRN IND AND N/W PARTS OF CNTRL KY...WITH FCST PRECIP
WATERS CLOSING IN ON 1.5 INCHES. WILL ISSUE A FLOOD WATCH FOR
TONIGHT IN SRN IND...WHERE PAST FEW DAYS 1-3 OF RAIN HAS FALLEN.
3/6HR FLOOD GUIDANCE VALUES ARE 1-1.5 INCHES. FLOOD WATCH MAY NEED
TO BE EXTENDED INTO LONG TERM PERIOD WITH ANOTHER BOUT OF HVY RAIN
POSSIBLE SUN NIGHT.

DEPENDING UPON HOW MUCH SFC BASED INSTABILITY WE CAN MUSTER
TONIGHT...THERE IS A SEVERE THREAT IN OUR CWA WITH THIS LATE NIGHT
CONVECTION AS WELL. FOLLOWING SPC DAY ONE OUTLOOK...LOCALIZED WIND
DMG WOULD BE THE MAIN THREAT. OVERALL FROM LATE EVE ONWARD WILL HAVE
HIGHEST POPS IN THE N/W SECTIONS OF THE CWA...WITH A MOVEMENT
EASTWARD OF THE HIGH-POP AXIS INTO ERN PARTS OF THE DISTRICT TOWARD
DAYBREAK SUNDAY.

REGARDING TEMPERATURES...THEY WILL BE A CHALLENGE TODAY WITH CLOUD
COVER. FEEL COMFORTABLE WITH OUR ONGOING FCST WHICH IS IN THE MIDDLE
OF 00 UTC GUIDANCE ENVELOPE...UPPER 60S SRN IND TO THE MIDDLE 70S
DOWNSTATE KY. TONIGHT...WITH MODEST SOUTHERLIES FCST TEMPS WILL
LIKELY STEADY OUT AFTER AN EARLY EVE DROP...SO WILL RAISE FCST MINS
A CATEGORY OR TWO.

CS

LONG TERM (SUNDAY-FRIDAY)...

SUNDAY AND MONDAY...

UPPER AIR PATTERN WILL FEATURE AN DEEP FULL LATITUDE TROUGH ACROSS
THE WESTERN CONUS...AND RIDGING ACROSS FLORIDA AND THE SOUTHEASTERN
STATES. THE JET STREAM WILL GENERALLY EXTEND FROM THE SOUTHERN
ROCKIES THROUGH THE GREAT LAKES...BRINGING SOUTHWEST FLOW ACROSS THE
LOWER MISSOURI AND OHIO VALLEYS. SOUTHERLY WINDS WILL CONTINUE TO
BRING UNSEASONABLY MILD TEMPERATURES...SHOWERS...AND OCCASIONAL
THUNDERSTORMS TO OUR AREA THROUGH MONDAY AFTERNOON. THERE IS ALSO A
THREAT OF SEVERE WEATHER DURING THE EVENING HOURS ON SUNDAY...
EXTENDING THROUGH THE MORNING HOURS MONDAY.

THE FIRST OF SEVERAL DISTURBANCES WILL MOVE NORTHEAST ACROSS THE
GREAT LAKES EARLY SUNDAY. IT WILL TRAIL A COLD FRONT THAT IS
EXPECTED TO BECOME STATIONARY ACROSS SOUTHERN ILLINOIS AND CENTRAL
INDIANA BY EVENING. ALTHOUGH OUR CWA WILL BE FULLY WITHIN THE WARM
SECTOR WITH SOME SURFACED BASED INSTABILITY...FEEL THAT SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCATTERED BY SUNDAY AFTERNOON AS
FORCING FROM THE FIRST DISTURBANCE MOVES NORTHEAST OF THE AREA.

BY SUNDAY AFTERNOON...A SECOND DISTURBANCE WILL LEAD TO DEEPENING
LOW PRESSURE ACROSS THE SOUTHERN PLAINS. THIS WILL MOVE ACROSS
ILLINOIS BY EARLY MONDAY MORNING. BOTH THE NAM AND THE GFS FORECAST
SURFACE BASED LIS OF UP TO -6 ACROSS MISSOURI AND SOUTHERN ILLINOIS
SUNDAY AFTERNOON. WITH THE JET STREAM OVERHEAD AND STRONG LOW LEVEL
WINDS(45KT AT 925MB MONDAY MORNING)...THE STORM PREDICTION CENTER
HAS PLACED OUR NORTHWESTERN CWA WITHIN A MODERATE RISK FOR LATE
SUNDAY. BY THE TIME ANY PRECIPITATION MOVES ACROSS THE OHIO
RIVER...FEEL THE THE CONVECTIVE MODE WILL BE IN THE FORM OF ONE OR
MORE SQUALL LINES. WITH THE EXPECTED LINEAR FORCING AND STRONG WIND
FIELDS...WIND DAMAGE WILL BE THE PRIMARY SEVERE THREAT LATE SUNDAY
AND EARLY MONDAY.

A SHARP COLD FRONT WILL MOVE ACROSS THE OHIO RIVER LATE MONDAY.
SHOWERS AHEAD AND ALONG THE FRONT WILL EXIT OUR SOUTHEASTERN
COUNTIES LATE MONDAY.

TUESDAY THROUGH FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN PLAINS TUESDAY.
NORTHERLY WINDS WILL BRING IN MUCH COLDER AIR TUESDAY AFTERNOON AND
INTO EARLY WEDNESDAY. BOTH THE NAM AND THE GFS SHOW QUITE A BIT OF
POST-FRONTAL LOW LEVEL RH FOR TUESDAY NIGHT INTO WEDNESDAY...SO
EXPECT STRATUS TO LINGER PERHAPS THROUGH WEDNESDAY MORNING.

AXIS OF HIGH PRESSURE WILL MOVE ACROSS LOWER OHIO VALLEY WEDNESDAY
AND SO EXPECT LIGHT WINDS AND A SLIGHT REBOUND IN TEMPERATURES.
WARMING MAY CONTINUE THURSDAY AS SOUTHERLY WINDS DEVELOP AHEAD OF
LOW PRESSURE THAT IS EXPECTED TO DEVELOP ACROSS THE MIDWEST.

JSD

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...FLOOD WATCH TONIGHT ALL ZONES.

&&
Hazardous weather outlook, Mar 11, 11:10 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 AM EST SAT MAR 11 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1110 AM EST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL FROM THIS MORNINGS STORMS HAS CAUSED WATER TO FLOW
OVER ROADWAYS...AND CREEKS AND STREAMS TO RISE OUT OF THEIR BANKS IN
MANY COUNTIES ALONG AND NORTH OF THE OHIO RIVER.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE
OUTLOOK AREA THIS AFTERNOON INTO THE EVENING. SOME OF THESE STORMS
WILL BE CAPABLE OF PRODUCING BRIEF DOWNPOURS AND DANGEROUS LIGHTNING.

LATER ON TONIGHT...A MORE SUBSTANTIAL BAND OF SHOWERS AND
THUNDERSTORMS IS FORECAST TO DEVELOP INTO SOUTHERN INDIANA THEN INTO
CENTRAL KENTUCKY. THE BEST CHANCES FOR THIS ARE AFTER MIDNIGHT. THIS
BAND OF STORMS HAS POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...A
FLOOD WATCH HAS BEEN POSTED FOR SOUTHERN INDIANA TONIGHT WHERE THE
GROUND IS ALREADY WELL SATURATED. A SLIGHT RISK OF SEVERE
THUNDERSTORMS ALSO EXISTS TONIGHT...WITH LOCALIZED HIGH WINDS AND
LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE EASTWARD
INTO SOUTHWESTERN INDIANA BY EVENING...AND ACROSS CENTRAL KENTUCKY
OVERNIGHT. WITH THE EXPECTED LINEAR NATURE OF ANY FORCING AND STRONG
LOW LEVEL WIND FIELDS...DAMAGING WINDS WILL BE THE PRIMARY THREAT.
MARGINALLY SEVERE HAIL IS ALSO POSSIBLE WITHIN THE STRONGER CELLS.

THESE STORMS MAY BRING AN ADDITIONAL INCH OR MORE OF RAIN ACROSS THE
REGION...CREATING RUNOFF PROBLEMS ACROSS SOUTH CENTRAL INDIANA...AND
OTHER AREAS THAT RECEIVE HEAVY RAINFALL TODAY AND EARLY SUNDAY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AHEAD OF A COLD FRONT...THAT MAY
NOT ARRIVE UNTIL EVENING. ANY DEVELOPMENT MONDAY AFTERNOON IS HIGHLY
CONDITIONAL ON STABILITY IN THE WAKE OF EARLY THUNDERSTORMS...AND
THE TIMING OF THE APPROACHING COLD FRONT. ANY THUNDERSTORMS THAT
DEVELOP MONDAY AFTERNOON MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT... AND
AGAIN SUNDAY NIGHT AND MONDAY. ALL REPORTS OF FLOODED ROADWAYS...AND
CREEKS OR STREAMS OUT OF THEIR BANKS WOULD BE GREATLY APPRECIATED.

SCHOTT

In the hours before

Local storm report, Mar 11, 9:51 AM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      BEDFORD                 38.59N 85.32W
03/11/2006                   TRIMBLE            KY   LAW ENFORCEMENT

            THE CONNECTOR ROAD IN BEDFORD WAS CLOSED AND BARRICADED.
            IT WAS COVERED BY FOUR FEET OF WATER.

&&

MRC
Local storm report, Mar 11, 9:56 AM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
956 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      HENRYVILLE              38.53N 85.77W
03/11/2006                   CLARK              IN   LAW ENFORCEMENT

            HIGHWAY 160 AND 31 ARE IMPASSABLE. OTHER ROADS IN THE
            COUNTY HAVE MINOR AMOUNTS OF WATER ON THEM AND ARE
            PASSABLE.

&&

MRC
Local storm report, Mar 11, 10:10 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      SALEM                   38.60N 86.10W
03/11/2006                   WASHINGTON         IN   LAW ENFORCEMENT

            MANY STATE AND COUNTY ROADS ARE CLOSED DUT TO HIGH WATER.
            HIGHWAY 256 AT 39 IS COVERED BY AROUND A FOOT OF WATER
            AND CLOSED. STATE ROAD 335 AT MARTINSBURG IS CLOSED.
            WHISKEY RUN AND WILLIAMS KNOB ROAD IN PEKIN IS CLOSED. A
            MOTORIST IS STRANDED ON BECKS MILL ROAD IN SALEM.

&&

MRC
Local storm report, Mar 11, 10:22 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     FLASH FLOOD      DERBY                   38.03N 86.53W
03/11/2006                   PERRY              IN   LAW ENFORCEMENT

            STATE ROAD 66 NEAR DERBY IS CLOSED BY HIGH WATER.

&&

MRC
Local storm report, Mar 11, 11:24 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FLASH FLOOD      BEDFORD                 38.59N 85.32W
03/11/2006                   TRIMBLE            KY   LAW ENFORCEMENT

            THE CONNECTOR ROAD IN BEDFORD REMAINS CLOSED...COVERED BY
            FOUR FEET OF WATER. MOUNT PLEASANT ROAD IN BEDFORD IS
            CLOSED. THE HIGHWAY 625 BRIDGE IS CLOSED. HIGHWAY 316 IS
            CLOSED NEAR HIGHWAY 421.

&&

MRC
Local storm report, Mar 11, 11:57 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     FLASH FLOOD      2 NNW SUNRISE           38.56N 84.25W
03/11/2006                   HARRISON           KY   LAW ENFORCEMENT

            THE BRIDGE ON HAVILANDSVILLE ROAD NEAR SUNRISE IS COVERED
            WITH WATER.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:18 AM ESTSevere Thunderstorm WarningLMKCrawford31 min
Mar 11, 6:44 AM ESTSevere Thunderstorm WarningLMKPerry31 min
Mar 11, 7:01 AM ESTSevere Thunderstorm WarningLMKCrawford29 min
Mar 11, 7:21 AM ESTSevere Thunderstorm WarningLMKClark24 min
Mar 11, 9:11 AM ESTFlash Flood WarningLMKCrawford, Dubois, Orange, Perry, Washington3 hr
Mar 11, 9:25 AM ESTFlash Flood WarningLMKClark, Jefferson, Scott3 hr
Mar 11, 12:30 PM ESTFlash Flood WarningLMKClark, Jefferson, Scott2 hr
Mar 11, 12:43 PM ESTFlash Flood WarningLMKFloyd, Harrison2 hr

Nearby

Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.